Thunderstorm Wind, Dallas
- When
- April 10, 7:27 PM CST
- Where
- Dallas County, 2.21 mi NW of Ramsey
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.940, -92.630
Trees were downed.
Severe thunderstorms moved through parts of southern Arkansas with strong winds that knocked some trees down and did some damage on April 10, 2017.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Severe thunderstorms moved through parts of southern Arkansas with strong winds that knocked some trees down and did some damage on April 10, 2017.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 10, 5:30 PM CST, 1 hour 57 minutes earlier.
Area Forecast Discussion...Update National Weather Service Little Rock AR 630 PM CDT Mon Apr 10 2017 .Aviation... An upper system and cold front will move through AR this evening and overnight. An area of showers and thunderstorms will will slowly move across the state, and affect mainly central and southern Taf sites, while less over the north. VFR flight conditions with ceilings will be seen, with MVFR ceilings with the showers and thunderstorms. Winds ahead of the front will be south to southwest at 5 to 15 mph, then switch to west to northwest behind the cold front and be 5 to 15 mph with some gusts. Most of the rain will move east overnight, but additional convection will be possible on Tuesday. (59) && .Prev Discussion.../ Issued 251 PM CDT Mon Apr 10 2017/ .Short Term....Tonight through Wednesday... Slow moving frontal boundary will result in relatively high POPs across the forecast area tonight and tomorrow. Upper level flow will remain primarily from the SW, which will limit the rate of frontal advancement. By tomorrow night the front should push through most of the area, dropping rain chances substantially. Main concern tonight is the potential for severe weather. Agree with SPC outlook on area of concern. At the moment I am thinking this will be more of a low grade severe weather event, mainly across the southern portions of the area. With the slow moving frontal boundary, I have upped QPF values a bit from this morning. I would not rule out the potential for heavy rain and flooding if some of the stronger storms train over the same areas, although I would not expect this to be a widespread problem tonight. && .Long Term...Wednesday Night Through Sunday... Looks like a rather unsettled weather pattern throughout the extended as a couple of upper level shortwaves and a weak cold front impact the state. The exact timing, strength, track of these disturbances is uncertain per latest model output. Subtle changes to forecast track, strength and timing of these systems will have significant impacts on when, where, and how much rainfall takes place. The first weak shortwave begins to impact the western portions of the CWA as early as Thursday and could linger through Friday with scattered and unorganized convection. That system should move east of the area late Friday with perhaps a break in the rain chances Fri night and Sat before the next shortwave and weak cold front come into play Sunday and Monday. This setup looks to be more promising for widespread showers and storms and potentially greater overall rainfall totals. As with any system this time of year, there could be a few strong storms, but widespread or significant severe weather looks unlikely at this time. Despite the cold front entering the state Sunday, temps will remain fairly persistent through the extended periods running just slightly above normal. Highs generally in the upper 70s to mid 80s with lows in the 50s to lower 60s. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 55 69 50 75 / 60 40 10 10 Camden AR 62 71 57 78 / 80 80 30 20 Harrison AR 46 69 46 73 / 30 10 0 10 Hot Springs AR 59 68 54 76 / 80 70 20 20 Little Rock AR 60 69 55 76 / 70 80 20 10 Monticello AR 62 72 58 78 / 50 70 40 20 Mount Ida AR 55 68 52 75 / 70 60 10 20 Mountain Home AR 49 70 46 75 / 40 10 0 10 Newport AR 57 68 51 75 / 70 50 10 10 Pine Bluff AR 61 70 56 77 / 70 80 30 10 Russellville AR 56 68 51 75 / 70 40 10 10 Searcy AR 57 67 50 75 / 70 60 20 10 Stuttgart AR 61 69 56 76 / 70 80 30 10 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...53 / Long Term...32
Hazardous Weather Outlook...Update National Weather Service Little Rock AR 430 PM CDT Mon Apr 10 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 430 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Evening and Tonight Scattered thunderstorms will be possible this evening and into tonight, as an upper level system and cold front gradually move through Arkansas. While the overall threat for severe weather will remain fairly limited, a few strong to severe thunderstorms may be seen. The best chances of seeing strong storms will be over the southwest part of the state. The main threats will be large hail and damaging winds. The threat of any tornadoes is very low. Also, some locally heavy rainfall may be seen mainly over central and southern sections of the state. Rainfall amounts could approach 1 to 2 inches in spots with an isolated and localized flash flood threat possible as the cold front slowly pushes through. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will remain in the forecast for Tuesday as the cold front stalls over the state. There may remain some potential for an isolated strong to severe thunderstorm...but the overall severe weather threat will remain low. Chances for thunderstorms will decrease for the rest of the week...though an afternoon thunderstorm or two may still develop each day. The threat for any severe weather will remain isolated. .Spotter Information Statement... Spotter activation is not anticipated at this time due to the limited and isolated nature of the severe storm threat. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 56/62/59
Special Weather Statement
National Weather Service Little Rock AR
554 PM CDT MON APR 10 2017
ARZ041-052-053-102345-
Pike AR-Clark AR-Montgomery AR-
554 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK...PIKE AND
SOUTH CENTRAL MONTGOMERY COUNTIES UNTIL 645 PM CDT...
At 552 PM CDT, Doppler radar was tracking an area of strong
thunderstorms near Corinth, or near Murfreesboro, moving northeast
at 55 mph.
Small hail to half inch and winds in excess of 40 mph will be
possible with these storms. Very heavy rain will also be seen with
dangerous lightning. Localized flood of low lying areas and ponding
of water on roadways will be seen.
Locations impacted include...
Murfreesboro... Glenwood...
Amity... Daisy...
Narrows Dam... Halfway...
Daisy State Park... Crater Of Diamonds State Park...
Delight... Antoine...
Billstown... Alpine...
Bear Creek Public Use Area... Salem in Pike County...
Welsh... Shawmut...
Rosboro... Lodi...
Pike City... Nathan...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3442 9356 3415 9319 3395 9354 3397 9364
3398 9365 3398 9368 3400 9373 3401 9383
3418 9382 3419 9390 3420 9391
TIME...MOT...LOC 2252Z 240DEG 49KT 3405 9378
59Special Weather Statement
National Weather Service Little Rock AR
641 PM CDT MON APR 10 2017
ARZ034-046-047-056-057-065-110030-
Monroe AR-Desha AR-Arkansas AR-Prairie AR-Woodruff AR-Jefferson AR-
641 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WOODRUFF...EASTERN
PRAIRIE...NORTHEASTERN DESHA...MONROE...SOUTHEASTERN JEFFERSON AND
ARKANSAS COUNTIES UNTIL 730 PM CDT...
At 641 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Des Arc to 9 miles northwest of Brinkley
to near Fredonia. Movement was east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Stuttgart... Brinkley...
Des Arc... Clarendon...
De Valls Bluff... White River National Wildlife R...
Gillett... Holly Grove...
Fredonia... Almyra...
St. Charles... Ulm...
Roe... Hunter...
Alfrey... Allendale...
Dobbs Landing... Peppers Landing...
Palmer... Hallsville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3405 9089 3411 9157 3507 9154 3509 9104
3501 9104 3500 9114 3492 9115 3491 9111
3487 9110 3474 9110 3473 9105 3447 9105
3447 9100 3434 9100 3433 9106 3422 9106
3412 9111 3410 9088
TIME...MOT...LOC 2341Z 263DEG 22KT 3499 9146 3497 9132 3486 9133
57Special Weather Statement
National Weather Service Little Rock AR
642 PM CDT MON APR 10 2017
ARZ052>054-110030-
Hot Spring AR-Pike AR-Clark AR-
642 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR CLARK...PIKE...SOUTHWESTERN HOT
SPRING AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 730 PM CDT...
At 641 PM CDT, Doppler radar was tracking an area of strong
thunderstorms near Crater Of Diamonds State Park, or near
Murfreesboro, moving northeast at 40 mph.
Small hail from pea size to half inch and winds in excess of 40 mph
will be possible with these storms. Very heavy rain will also be
seen with dangerous lightning. Localized flood of low lying areas
and ponding of water on roadways will be seen.
Locations impacted include...
Arkadelphia... Murfreesboro...
Gurdon... Amity...
Caddo Valley... Okolona...
Beirne... Gum Springs in Clark County...
Halfway... Crater Of Diamonds State Park...
Narrows Dam... Richwoods...
Delight... Antoine...
Billstown... Alpine...
Curtis... Point Cedar...
Nathan... Pisgah...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3417 9382 3434 9343 3434 9341 3437 9337
3409 9289 3383 9322 3385 9330 3389 9330
3396 9337 3396 9348 3394 9352 3400 9373
3401 9383
TIME...MOT...LOC 2341Z 239DEG 35KT 3403 9358
59Special Weather Statement...Corrected
National Weather Service Little Rock AR
646 PM CDT MON APR 10 2017
ARZ034-046-047-056-057-065-110030-
Monroe AR-Prairie AR-Woodruff AR-
646 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WOODRUFF...EASTERN
PRAIRIE...NORTHERN MONROE COUNTIES...UNTIL 730 PM CDT...
At 641 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Des Arc to 9 miles northwest of Brinkley
to near Fredonia. Movement was east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Stuttgart... Brinkley...
Des Arc... Clarendon...
De Valls Bluff... White River National Wildlife R...
Gillett... Holly Grove...
Fredonia... Almyra...
St. Charles... Ulm...
Roe... Hunter...
Alfrey... Allendale...
Dobbs Landing... Peppers Landing...
Palmer... Hallsville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3500 9115 3492 9115 3491 9111 3487 9111
3487 9110 3479 9111 3472 9155 3507 9154
3509 9104 3501 9104
TIME...MOT...LOC 2343Z 263DEG 22KT 3499 9144 3497 9130 3486 9131
57
Corrected counties and polygonSpecial Weather Statement
National Weather Service Little Rock AR
727 PM CDT MON APR 10 2017
ARZ052>054-062-066-110115-
Hot Spring AR-Pike AR-Clark AR-Dallas AR-Ouachita AR-
727 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR CLARK...SOUTHEASTERN PIKE...
WESTERN CALHOUN...WESTERN DALLAS...NORTHWESTERN OUACHITA AND SOUTHERN
HOT SPRING COUNTIES UNTIL 815 PM CDT...
At 726 PM CDT, Doppler radar was tracking an area of strong
thunderstorms over Beirne, or 12 miles northeast of Prescott, moving
east at 40 mph.
Small hail from pea to half inch and winds in excess of 40 mph will
be possible with these storms. Very heavy rain will also be seen
with dangerous lightning. Localized flood of low lying areas and
ponding of water on roadways will be seen.
Locations impacted include...
Camden... Arkadelphia...
Gurdon... Sparkman...
Chidester... Okolona...
Whelen Springs... Beirne...
Gum Springs in Clark County... Poison Springs State Park...
White Oak Lake State Park... Richwoods...
Amy... Curtis...
Ouachita... Reader...
Vaden... Warner...
Lester... Dalark...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3377 9310 3381 9314 3380 9319 3383 9322
3384 9327 3386 9330 3389 9330 3396 9337
3395 9341 3400 9347 3423 9290 3355 9277
3352 9311
TIME...MOT...LOC 0026Z 265DEG 36KT 3392 9322
59Special Weather Statement
National Weather Service Little Rock AR
807 PM CDT MON APR 10 2017
ARZ053>055-062-063-066-067-110145-
Hot Spring AR-Grant AR-Cleveland AR-Calhoun AR-Clark AR-Dallas AR-
Ouachita AR-
807 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLEVELAND...
SOUTHEASTERN CLARK...SOUTHWESTERN GRANT...NORTHERN CALHOUN...
DALLAS...OUACHITA AND SOUTHEASTERN HOT SPRING COUNTIES UNTIL 845 PM
CDT...
At 807 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Arkadelphia to near Sparkman to
near Poison Springs State Park. Movement was east at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Camden... Sheridan...
Fordyce... Bearden...
Leola... Sparkman...
Thornton... Carthage...
Chidester... Jenkins Ferry State Park...
Dogwood... Poison Springs State Park...
Harlow... Highland Industrial Park...
Thiel... White Oak Lake State Park...
East Camden... Amy...
Ain... Lono...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3362 9311 3383 9303 3419 9300 3432 9235
3399 9231 3358 9238 3352 9311
TIME...MOT...LOC 0107Z 249DEG 34KT 3415 9291 3387 9286 3361 9304
BrownThe Little Rock radar (KLZK), 105 km away, was scanning. The volume nearest the first event began at 01:28 UTC.
3 thunderstorm wind, 1 strong wind. Local standard time, as filed.
Trees were downed.
Windows were blown out of a house by the winds.
Local law enforcement reported several trees down along Highway 229.
Law enforcement reported several trees down in the Ward area due to non-thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2017Every state in 2017This day in weather historyWarnings in Arkansas, April 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 692502, 692503, 692506, 692513.